... because my wife felt very dry mouth irritable tongue she decided to stop taking them two weeks later . All hell breaks lose she feels muscle spasms around stomach affecting most of the body pulling sensation driving her mad she has been in psychiatric hospital twice cut her wrist once she can,t sleep at night even though she takes sleeping tablets . I have took my wife to have private tests all coming back clear doctor denies any side affects of tablet withdrawal
My wife has been on Metoclopramide. 10mg tablets 3 times a day for seven years 16 weeks ago?
- 6 Oct 2013 by Sin bad
- 6 Oct 2013
- muscle spasm, xerostomia, metoclopramide, muscle, mouth, tongue, stomach
Added 6 Oct 2013:
My wife is a person that loves going to work and loves life she is now a shadow of how she was and lost one and half stone in weight dose not work because the way she feels it is like a night mare
Added 6 Oct 2013:
Thank you to the person that has replied yes my wife says she feels it is involuntary muscle movements all around her body pulling down towards the stomach she has lots of confusion going on she is at her wits end never really been ill in her life so major concern all tests coming back normal
Metoclopramide has some really bad side effects but I think the worst is tardive dyskinesia. I've been wondering if this is the problem here. It can begin with involuntary movements of the tongue and increase from there. At its worst, it has involuntary movements of the entire body. These don't always stop when the medication is stopped. A small number of people have withdrawal symptoms from it, but nothing as severe as you're describing, and they wouldn't last this long. This medication should not be used for more then 12 weeks because of the risk of tardive dyskinesia. It can also cause psychiatric problems.
- Metoclopramide Information for Consumers
- Metoclopramide Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metoclopramide (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Triple by-pass 6 weeks ago and now on Metoprolol - have numb mouth and tongue - what is causing this
Posted 12 Sep 2010 • 1 answer
Posted 26 Oct 2011 • 2 answers
Posted 28 Aug 2012 • 3 answers
Posted 12 Mar 2014 • 2 answers
Posted 21 May 2015 • 2 answers